Alert archive / South Carolina / Lake Wind Advisories in 2007

Lake Wind Advisory 13, NWS Columbia, SC

March 1, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Mar 1, 2007, 5:04 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 1, 2007, 1:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 5:04 AM EST (10:04 UTC)
In effect from
Mar 1, 2007, 1:00 PM EST
Expired
Mar 2, 2007, 1:00 PM EST
In force
24 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 011004
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
504 AM EST THU MAR 1 2007

...LAKE WIND ADVISORY...

.A STRONG AREA OF LOW PRESSURE ACROSS THE MIDWEST WILL MOVE SLOWLY
NORTHWARD TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL
APPROACH THE AREA FROM THE WEST TODAY THEN MOVE ACROSS THE AREA
OVERNIGHT. AN INCREASING PRESSURE GRADIENT ACROSS THE REGION WILL
CAUSE THE WINDS TO INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 30
MPH FROM THE SOUTHEAST THIS AFTERNOON. THE STRONG SURFACE PRESSURE
GRADIENT COUPLED WITH A 60 TO 70 KNOT LOW LEVEL JET OVERNIGHT WILL
KEEP THE WINDS AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH FROM THE
SOUTH OVERNIGHT BECOMING SOUTHWEST ON FRIDAY. BEHIND THE COLD
FRONT ON FRIDAY...THE WINDS WILL GRADUALLY DECREASE TO 10 TO 15
MPH BY AFTERNOON. WINDS WILL BE STRONGER IN THUNDERSTORMS LATER
THIS AFTERNOON AND OVERNIGHT.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
012215-
/O.NEW.KCAE.LW.Y.0013.070301T1800Z-070302T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
504 AM EST THU MAR 1 2007

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST FRIDAY. 

WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS UP
TO 30 MPH. IT WILL REMAIN BREEZY OVERNIGHT UNTIL AROUND NOON ON
FRIDAY WITH WINDS 15 TO 25 MPH.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

VAUGHAN
5 follow-up statements
000 
WWUS72 KCAE 011013 CCA
NPWCAE

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
509 AM EST THU MAR 1 2007

...LAKE WIND ADVISORY...

.A STRONG AREA OF LOW PRESSURE ACROSS THE MIDWEST WILL MOVE SLOWLY
NORTHWARD TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL
APPROACH THE AREA FROM THE WEST TODAY THEN MOVE ACROSS THE AREA
OVERNIGHT. AN INCREASING PRESSURE GRADIENT ACROSS THE REGION WILL
CAUSE THE WINDS TO INCREASE TO 15 TO 25 KNOTS WITH GUSTS UP TO 30
KNOTS FROM THE SOUTHEAST THIS AFTERNOON. THE STRONG SURFACE
PRESSURE GRADIENT COUPLED WITH A 60 TO 70 KNOT LOW LEVEL JET
OVERNIGHT WILL KEEP THE WINDS AT 15 TO 25 KNOTS WITH GUSTS UP TO
30 KNOTS FROM THE SOUTH OVERNIGHT. WINDS WILL BECOME SOUTHWEST ON
FRIDAY BEHIND THE COLD FRONT AND GRADUALLY DECREASE TO 10 TO 15
KNOTS BY AFTERNOON. WINDS WILL BE STRONGER IN THUNDERSTORMS LATER
THIS AFTERNOON AND OVERNIGHT.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
012230-
/O.COR.KCAE.LW.Y.0013.070301T1800Z-070302T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
509 AM EST THU MAR 1 2007

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST FRIDAY. 

WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KNOTS WITH GUSTS
UP TO 30 KNOTS. IT WILL REMAIN BREEZY OVERNIGHT UNTIL AROUND NOON
ON FRIDAY WITH WINDS 15 TO 25 KNOTS. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

VAUGHAN
000 
WWUS72 KCAE 011621
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1121 AM EST THU MAR 1 2007

...LAKE WIND ADVISORY...

.A DEEP LOW PRESSURE SYSTEM WILL CROSS THE UPPER MIDWEST THIS
AFTERNOON AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE AREA OVERNIGHT. AN INCREASING PRESSURE GRADIENT ACROSS THE
REGION WILL CAUSE THE WINDS TO INCREASE TO 15 TO 25 KNOTS WITH
GUSTS UP TO 30 KNOTS FROM THE SOUTHEAST THIS AFTERNOON THEN SHIFT
SOUTH THIS EVENING. STRONGER WINDS ARE POSSIBLE IN THUNDERSTORMS.
WINDS WILL GRADUALLY DECREASE TO 10 TO 15 KNOTS BY FRIDAY
AFTERNOON.


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
020200-
/O.CON.KCAE.LW.Y.0013.070301T1800Z-070302T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1121 AM EST THU MAR 1 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY. 

WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 KNOTS WITH GUSTS
UP TO 30 KNOTS. IT WILL REMAIN BREEZY OVERNIGHT UNTIL AROUND NOON
ON FRIDAY WITH WINDS 15 TO 25 KNOTS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

LM
000 
WWUS72 KCAE 011904
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
204 PM EST THU MAR 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021000-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-070302T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
204 PM EST THU MAR 1 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

SOUTHEAST WINDS WILL INCREASE LATER THIS AFTERNOON TO 15 TO 25
KNOTS...WITH GUSTS UP TO 30 KNOTS. HIGHER GUSTS WILL BE POSSIBLE
NEAR THUNDERSTORMS THROUGH TONIGHT. IT WILL REMAIN BREEZY
OVERNIGHT AS WINDS SHIFT TO SOUTHWEST. EXPECT GRADUALLY DECREASING
WINDS FRIDAY AS WINDS SHIFT TO WEST BEHIND A COLD FRONT.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 011935 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
235 PM EST THU MAR 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021000-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-070302T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
235 PM EST THU MAR 1 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN
MIDLANDS LATE TODAY...AND CONTINUE THROUGH FRIDAY MORNING. WINDY
CONDITIONS ARE EXPECTED TONIGHT ACROSS THE CENTRAL AND SOUTHERN
MIDLANDS. EXPECT WINDS TO BECOME SOUTHEAST 15 TO 25 KNOTS LATER
TODAY...WITH GUSTS UP TO 30 KNOTS TONIGHT. EXPECT WINDS TO
INCREASE TO 20 TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS...ACROSS
THE CENTRAL AND SOUTHERN MIDLANDS TONIGHT. WINDS WILL GRADUALLY
DECREASE FRIDAY MORNING.

HIGHER GUSTS WILL BE POSSIBLE NEAR THUNDERSTORMS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 021007
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
507 AM EST FRI MAR 2 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021800-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-070302T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
507 AM EST FRI MAR 2 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

WEST WINDS 15 TO 25 KNOTS WILL DIMINISH DURING THE LATE MORNING TO
10 TO 15 KNOTS. BOATERS SHOULD EXERCISE CAUTION ON THE AREA LAKES
THIS MORNING. BY THIS AFTERNOON...THE CONDITIONS WILL IMPROVE.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 1, 4:26 AM EST, 38 minutes earlier.

Area forecast discussion, Mar 1, 4:26 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA
639 AM EST THU MAR  1 2007

.AVIATION /12Z-12Z/...
STRATUS CLOUDS DEVELOPED THIS MORNING ALONG WITH PATCHY
FOG...BOUNDARY LAYER WINDS INCREASING DURING THE MORNING EXPECT LOW
CLOUDS TO MIX OUT AND BECOME SCATTERED. SO VFR CONDITIONS FORECAST
LATE MORNING THROUGH THE AFTERNOON WITH SURFACE WINDS BECOMING GUSTY
AROUND 25 KT. CONVECTION DEVELOPING IN THE GULF COAST AREA INTO
GEORGIA THIS MORNING WILL BE MOVING TOWARD THE AREA BY LATE THIS
AFTERNOON. WILL FORECAST CEILINGS LOWERING AS MOISTURE TRANSPORT
INCREASES...SO MVFR DURING THE EVENING WITH AREAS OF SHOWERS AND
THUNDERSTORMS LINES MOVING THROUGH THE AREA. CONVECTIVE THREAT MAY
CONTINUE OVERNIGHT...ALTHOUGH AT THIS TIME WILL FORECAST BROKEN
CUMULUS DECK AND CONTINUED MVFR THROUGH END OF PERIOD.
&&

.PREV DISCUSSION...
/ISSUED 426 AM EST THU MAR 1 2007/
SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
SATELLITE SHOWS LOTS OF CLOUDS ACRS THE AREA THIS MORNING.
REGIONAL RADAR COMPOSITE SHOWS SHRA/TSRA ACRS CNTRL TN TO THE
AL/GA BORDER. MAIN CONCERN IS THREAT FOR SEVERE WEATHER THIS
AFTERNOON/TONIGHT ACRS THE CWA. SPC HAS ARE OUTLOOKED FOR MODERATE
RISK OF SEVERE WEATHER. BOTH GFS/NAMWRF IN RELATIVELY GOOD
TODAY THROUGH FRIDAY...BUT THEN HAVE SOME SMALL DIFFERENCES FRI
AFTERNOON THROUGH SAT. TIME SECTIONS SHOW MOISTURE WILL CONTINUE
TO INCREASE ACROSS THE AREA TODAY. MID/UPPER LEVEL LOW EXPECTED TO
CLOSE OFF TODAY ACRS THE MIDWEST. ASSOCIATED DEEP SURFACE LOW WILL
SLOWLY MOVE NORTHWARD TODAY/TONIGHT. STRONG COLD FRONT WILL MOVE
EASTWARD ACRS THE SOUTHEAST TODAY AND APPROACH THE AREA THIS
EVENING AND MOVE ACRS THE CWA OVERNIGHT. THE COLD FRONT SHOULD BE
JUST EAST OF THE AREA BY 12Z FRI. CONVECTIVE ANALYSIS INDICATES
AIRMASS WILL BECOME QUITE UNSTABLE BY THIS AFTERNOON/OVERNIGHT
PERIOD. STRONG WIND FIELD WITH GOOD LOW LEVEL SHEAR WILL DEVELOP
ACRS THE AREA BY LATER THIS AFTERNOON AND CONTINUE THROUGH MOST OF
THE OVERNIGHT PERIOD. 60 TO 70 KT LOW LEVEL JET WILL MOVE ACRS THE
REGION TONIGHT. ALTHOUGH...LOOKS LIKE BEST UPPER LEVEL FORCING TO
BE NORTHWEST OF THE AREA WHERE BETTER UPPER LEVEL DIFFLUENCE
EXIST. GFS/WRF ALONG WITH LOCAL WRF SUGGEST POSSIBLE TORNADO
THREAT...SQUALL LINE DEVELOPMENT LATE THIS AFTERNOON MOVING EAST
ACRS REGION THIS EVENING/OVERNIGHT. WITH SUCH STRONG LOW LEVEL
WINDS ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO PRODUCE
STRONG DAMAGING WINDS. PER SURROUNDING OFFICES...WILL MENTION
POSSIBLE SEVERE WITH DAMAGING WINDS IN ZONES FOR THIS
AFTERNOON/OVERNIGHT. WILL ALSO ISSUE A LAKE WIND ADVISORY FROM 18Z
TODAY THROUGH 18Z ON FRI...AS WINDS ARE EXPECTED TO INCREASE TO 15
TO 25 KTS ACRS THE CWA. GUIDANCE TEMPERATURES REASONABLY CLOSE
THROUGH THE PERIOD AND HAVE STAYED CLOSE TO CONSENSUS THROUGH THE
FORECAST. ALTHOUGH STAYED A BIT ABOVE GUIDANCE TONIGHT WITH STRONG
SOUTHERLY LOW LEVEL WINDS...INCREASING DEWPOINT TEMPS AND
SHRA/TSRA. EXPECT WEATHER TO SETTLE DOWN FRI AFTERNOON THROUGH SAT
AS CLOSED LOW/ASSOCIATED SURFACE LOW SLOWLY MOVE EWD ACRS THE
GREAT LAKES AND WEAK HIGH PRESSURE BUILDS IN FROM THE WEST.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MID/UPPER LEVEL RIDGING ACRS THE WEST WITH TROFINESS IN THE EAST
ON SAT WILL CONTINUE THROUGH SUN THEN GRADUALLY HEIGHTS WILL RISE
MON/TUE. NEXT SHORTWAVE APPROACHES FROM THE WEST ON WED.
TEMPERATURES ARE EXPECTED TO BE COOLING DOWN TO JUST A LITTLE
BELOW THROUGH MUCH OF THE PERIOD.

AVIATION /09Z-06Z/...
VFR CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS.  WINDS
WILL REMAIN OUT OF THE SOUTHEAST AROUND 5 KNOTS.  HIGH LEVEL
CLOUDINESS MOVING INTO THE REGION.  FOG OR BR SHOULD NOT BE AN ISSUE
TONIGHT.  BY LATE MORNING THURSDAY...MOISTURE WILL BEGIN TO INCREASE
AHEAD OF A STRONG AND DYNAMIC COLD FRONT.  CEILINGS WILL BECOME
BROKEN AROUND 4KFT AFTER 16Z...AND VCSH EXPECTED TO BEGIN AROUND
THAT SAME TIME PERIOD. THIS WILL LAST THROUGH THE REMAINDER OF THE
TAF PERIOD.  STRONG STORMS WILL REMAIN POSSIBLE LATE IN THE
AFTERNOON AND THROUGH 06Z. WINDS WILL BE STRONG AND GUSTY
DURING THE AFTERNOON HOURS AND INTO THE LATE EVENING THURSDAY.

&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Mar 1, 4:29 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
429 AM EST THU MAR 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020929-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
429 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT. DAMAGING WINDS IN EXCESS OF 70 MPH ARE THE PRIMARY
THREAT...HOWEVER ISOLATED TORNADOES ARE POSSIBLE ESPECIALLY IN THE
CENTRAL SAVANNAH RIVER AREA AND SOUTHERN MIDLANDS.
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT.

In the hours before

Special weather statement, Mar 1, 4:45 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
445 AM EST THU MAR 1 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
011800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
445 AM EST THU MAR 1 2007

...SEVERE WEATHER OUTLOOK...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT ACROSS THE MIDLANDS AND CENTRAL SAVANNAH
RIVER AREA OF GEORGIA.

A STRONG LOW PRESSURE SYSTEM MOVING FROM THE PLAINS STATES THIS
MORNING NORTHEAST TOWARD THE GREAT LAKES REGION WILL PUSH A COLD
FRONT ACROSS THE CAROLINA LATE TONIGHT. WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE GULF COASTAL
STATES AND MOVE NORTHEAST ACROSS THE CAROLINAS LATE THIS AFTERNOON
THROUGH TONIGHT. WITH WEAK TO MODERATE INSTABILITY EXPECTED AND
VERY STRONG LOW TO MID LEVEL WINDS...SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP.

THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH.
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN THE CENTRAL
SAVANNAH RIVER AREA OF GEORGIA AND THE SOUTHERN MIDLANDS. LARGE
HAIL WILL ALSO BE POSSIBLE.

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR
SPOTTER ACTIVATION LATE THIS AFTERNOON THROUGH THE EVENING AND
OVERNIGHT.

RESIDENTS ARE URGED TO LISTEN FOR LATER STATEMENTS AND SEVERE
WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TV AND RADIO FOR THE
LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER THREAT.

AWP

Nearby

Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.